Acute Urticaria

Urticaria, also called hives, are red and itchy skin rash that usually develops in response to some allergen. The body releases histamines and other chemicals under the skin surface in response to the allergen, resulting in this rash. Acute urticaria is when hives last for less than six weeks.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

Why do I develop rashes after eating chicken, and can you please help me interpret the reports?

Query: Hi doctor, I am an 18 year old female, and I have been getting severe itching at nights mostly. I have got my allergy report, but I am unable to understand it. If I eat chicken or anything that sort,  my skin starts getting bumps and itchy at night. And if I scratch a little, these bumps break a...  Read Full »


Dr. Suvash Sahu

Answer: Hi, Welcome to icliniq.com. I have read your concern and examined your picture (attachment removed to protect patient identity). It seems you have developed acute urticaria. The cause of acute urticaria are many, but the most common are food, drugs, infection, or worm infestation. Your allergy...  Read Full »

How to cure the hive-like skin rashes that are red and itchy?

Query: Hi doctor, I am a 28-year-old-female. I had experienced folliculitis due to waxing, and you suggested a treatment (a year ago). Currently, I am experiencing skin rashes (like hives) all over the body. It has been there for two days now. It comes and goes in different parts of the body. The first da...  Read Full »


Dr. B T Priya

Answer: Hello, Welcome to icliniq.com. I understand your concern and saw the pictures (attachment removed to protect the patient's identity). You have acute urticaria and may be allergic to dust, food, or insect bite, and you should avoid triggers. I would suggest a Cetirizine tablet twice a day. It may...  Read Full »

What is the reason for sudden red rashes on my face that itches and spread all over the body?

Query: Hello doctor,Last night, I broke out in a red rash on my face. The rash burns and itches. It also appears to be spreading to other parts of the body when touched. I woke up and found it on new areas of my face. A first opinion I received last night told me it is an allergic reaction and that taking ...  Read Full »


Dr. Gaurang Gupta

Answer: Hello, Welcome to icliniq.com. You have got a mild urticarial reaction. You will have to observe what causes it. It is commonly precipitated by dust, medicine, spicy food, street food, or perfume. It is not serious. Do not worry. I suggest the following: Tablet Levocetirizine 10 mg twice a day for ...  Read Full »

How to cure the rashes in the hands, face, and legs of my 2-year-old son?

Query: Hi doctor, My son is 2 years and 9 months old. Five months back, he got rashes all over his hands, face and legs, from buttocks to toe. We have consulted many doctors. One of them said it would last three months and prescribed some medicines, but it did not subside. I was then told he is hypersensi...  Read Full »


Dr. G.s.s. Sandeep

Answer: Hello, Welcome to icliniq.com. From your description, your kid might be having acute urticaria symptoms, papular urticaria or purpura. Please send me a few pictures, taken when the rash is active. This will help me in diagnosis. For more information consult a dermatologist online --> http...  Read Full »

Why is the skin around my eyes itching?

Query: Hi doctor, I appeared to have an allergic reaction to something, nearly two weeks ago. I was given antihistamines and a seven-day course of steroids (Prednisolone 40 mg). The allergy seems to subside, but it keeps coming back. I cannot be sure about the cause of this allergy. The surrounding skin ar...  Read Full »


Dr. Sampada Avinash Thakare

Answer: Hi, Welcome to icliniq.com. I have seen the attached photo (attachment removed to protect patient identity). This is called as acute urticaria with angioedema. It is basically an allergic reaction, which can be due to change in diet or new medications or idiopathic (sometimes the cause cannot be ...  Read Full »

Why do I have severe skin issues with pain and itchiness?

Query: Hi doctor, I have eczema and it is present all over my body. It is present mainly on my neck and bends of my joints. When I was in my childhood, it got calmed down. Now, I experience severe skin problems. I know that I have eczema. But I believe that something wrong is happening to me. I experience...  Read Full »


Dr. Gaurang Gupta

Answer: Hi, Welcome to icliniq.com. You have urticaria right now. It is a chronic problem but there is a treatment. If it is not completely cured, we can try to subside it. As you have done an allergy test several times, it shows that you are allergic to many things. Avoid using chemicals, cosmetics, dete...  Read Full »

Why am I having red splashes on my upper chest and sides of the face without reason?

Query: Hi doctor, I am 20 years old. I get red splashes on my upper chest and sides of the face next to my cheeks usually in the mid-day and it extends to the night also. It makes my face very hot. Before a year, it got stopped and it came back again. I notice them when I eat or feel stressed. After that,...  Read Full »


Dr. Deepti Shukla

Answer: Hi, Welcome to icliniq.com. I have gone through the photos (attachment removed to protect patient identity). These rashes are actually hives. This is called urticaria. It is a type of skin allergy. It is often caused due to food allergy, medicine allergy, or dental caries. In most cases, there...  Read Full »

Do itching attacks resolve by taking Chloropyramine and Levocetirizine?

Query: Hi doctor, I have itching attacks and Chloropyramine helped me a lot. I tried using Levocetirizine 5 mg but it failed to work for some hours. Some studies suggest that using a double dose can fix the issue. Do I need to take two pills of it every day one in the morning and one in the evening? Or ca...  Read Full »


Dr. Jebin Abraham

Answer: Hi, Welcome to icliniq.com. You can try using Desloratadine 5 mg once daily and it is more effective in urticaria. It is usually less sedative when compared to Chloropyramine.   Read Full »

I got sudden itchy skin rash with no pus. What is it?

Query: Hello doctor, I am a 22 year old female. I got a sudden skin allergy and there is lot of itching. Small red rashes have appeared on limbs, back and face. But, there is no puss in the rash. I took Cetirizine.  Read Full »


Dr. Atishay Bukharia

Answer: Hi, Welcome to icliniq.com. How long it has been there? What is the complaint in it? What are the areas affected and spread? Revert back with the asked details to a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist  Read Full »

I have itching all over my body since I got home. How to stop this immediately?

Query: Hello doctor, I was away on travel the whole of last week and I got back today. I am having itching on my body since I reached home. I took Allegra, but no benefit. This itching is happening every 15 seconds in different parts of the body like legs, arms, face, back and goes away if I itch. What c...  Read Full »


Dr. Sampada Avinash Thakare

Answer: Hello, Welcome to icliniq.com. Did you have nuts, fish or sour food before the onset of lesions? How many doses of Allegra tablet has been taken till now? Is this itching associated with wheals or hives which appear for few minutes to hours? If you scratch, does a swelling appear along the line of...  Read Full »

ask-doctor-img Ask a Doctor Online

* Your first query consult is free!

Search for a Health Issue



Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.